Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Compactifications with discrete remainders


Authors: James P. Hatzenbuhler and Don A. Mattson
Journal: Proc. Amer. Math. Soc. 123 (1995), 2927-2934
MSC: Primary 54D40
MathSciNet review: 1301028
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions are obtained which characterize when a space has a Hausdorff compactification with a discrete remainder. A characterization is also given for when the minimal perfect compactification of a 0-space has a discrete remainder. It is shown that a metric space has a compactification with a discrete remainder if and only if it is rimcompact. In general, however, for a space to have a compactification with a discrete remainder, it is not necessary that the space be rimcompact.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40

Retrieve articles in all journals with MSC: 54D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1301028-8
Keywords: Discrete remainders, perfect compactifications, rimcompact, metric spaces
Article copyright: © Copyright 1995 American Mathematical Society